MAUDE Adverse Event Report: COVIDIEN SURGICAL ABSORBATACK; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL ABSORBATACK; STAPLE, IMPLANTABLE
Model Number ABSTACK15
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic umbilical hernia, the surgeon was able to fire only five tacks, after which the trigger became hard and the surgeon was unable to fire additional tacks.The tacks disengaged into the patient¿s cavity and were successfully retrieved.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was returned without the blister pack.The tube assembly was observed to be bent.Tacks were observed within the tube and were not protruding.The condition of the instrument precludes a functional evaluation.It was reported that the component disengaged.The reported issue was not confirmed.It was also reported that tacker did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the instrument is applied with excessive force or side load, causing excess torque on the rotating helices and tube shaft which can cause poor tack penetration.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: appropriate force should be applied to the handle of the device when placing tacks.Excessive force may result in damage to the tissue, device and/or the material being fixated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABSORBATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24483025
Report Number1219930-2026-01387
Device Sequence Number13433212
Product Code GDW
UDI-Device Identifier10884523006506
UDI-Public(01)10884523006506(17)280930(10)N5K1784Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberABSTACK15
Device Catalogue NumberABSTACK15
Device Lot NumberN5K1784Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown